Gabapentin is sold under the brand name Neurontin, and it is a medication that is prescribed to patients who suffer from epilepsy, restless legs syndrome, nerve discomfort, or hot flashes. Gabapentin is a GABA analog that acts as a sedative by interacting with GABA. It is also used to treat epileptic seizures. The primary focus of this medication is to stop seizures from occurring.
However, when gabapentin is abused, as opposed to benzos and opioids, it results in withdrawal and has ramifications for neuropsychiatric health. In order to hasten the onset of these adverse effects, some persons choose to inhale or snort the drug instead.
Read on to discover everything you must know about snorting gabapentin.
The Inhalation and Snorting of Gabapentin
Although gabapentin is intended to be taken orally, drug abusers frequently choose to snort the medication instead. When used in excessive amounts, gabapentin can give people a feeling of pleasure that is comparable to the high that is created by marijuana. The presence of it contributes to increased levels of peace, kindness, and empathy. Morontin and gabbies are slang words for the pharmaceutical prescription gabapentin, which is commonly taken with alcohol, which amplifies the potentially harmful effects of the drug. Morontin and gabbies are also known as gabbies.
Gabapentin is an additional medication that is used to treat the symptoms of alcohol withdrawal. Abuse of gabapentin is not very prevalent because it has a lower potential for addiction compared to substances like opioids or alcohol. Both dependence on the substance and physical symptoms of withdrawal might be indicators that someone is addicted to it.
Users could like the rush that comes along with the high caused by the medicine. A person who is addicted to Gabapentin may have a tough time recovering from their addiction because it is likely that they are addicted to another substance as well and will require PHP treatment for their combined drug usage.
Snorting gabapentin results in a higher level of intoxication and magnifies the negative effects of the medicine. Snorting Gabapentin is never a good idea and should be avoided at all costs. Abusers may pulverize gabapentin tablets, turning them into a powder that may then be snorted or sniffed. This occurs despite the fact that the tablets were designed to be taken orally.
Develop the Addiction to Gabapentin
Addiction to any substance comes in close proximity to building tolerance. After tolerance has been established, the user will require a higher dosage of the medicine in order to obtain the same results as they did when they first started taking it.
Dependence develops in a person once their physical system has become accustomed to being in the presence of a substance. When a person who is dependent on a drug suddenly ceases using that medication, they will begin to suffer withdrawal symptoms. It is possible that the withdrawal symptoms from gabapentin will be rather severe if the medication is stopped suddenly.
Nausea and fatigue are two of the most common withdrawal symptoms associated with gabapentin. It is possible for people who stop taking their seizure medication to have an increase in both the frequency and severity of their attacks. The great majority of people make the decision to gradually stop taking their medicine under the guidance of a qualified medical professional. The intensity of the withdrawal symptoms is therefore reduced as a direct consequence of this.
The continued and compulsive use of the drug that is addictive is the final sign of addiction. Individuals who are addicted to drugs continue to use drugs despite the knowledge that doing so is detrimental to their health, professions, personal relationships, and financial situations.
Understanding the Effects of Snorting Gabapentin
There is no right “snorting method” to take this drug. In accordance with the directions on the prescription, gabapentin should be taken orally. Some people, however, achieve a high by grinding up drugs and then inhaling the fine powder.
Gabapentin snorting is an early indicator of potential addiction to drugs. Users inhale the powder that is created when tablets or pills are broken up into smaller pieces. When taken by mouth, gabapentin has the potential to cause a combination of adverse effects, such as restlessness, sudden nosebleed, anxiety, depression, mood swings, headaches and dizziness, uncontrolled shaking, muscle pain, memory gaps, swollen hands and feet, heartburn, diarrhea, constipation, and in some cases, obesity.
The effects of gabapentin can be temporarily relieved by smelling the drug for those who have developed a tolerance to it at a specific level. When gabapentin is taken for an extended period of time, tolerance to the medication can develop, just as tolerance can develop to other medications. In order to achieve a euphoric state, sniffing can be an effective method for recreational users.
As a consequence of this, there is a possibility that you will develop a physical dependence on the substance, which can lead to severe withdrawal symptoms. People who have developed physiological dependence on gabapentin may experience withdrawal symptoms if their dosage is suddenly reduced or if they stop taking the medication altogether. Many people who are going through withdrawal choose detoxification under medical supervision because there is a considerable risk of seizures and other dangerous symptoms.
The Risks Associated with Snorting Gabapentin
Because the prescription should not be taken in powdered or crushed form, snorting crushed gabapentin is a risky practice that could have serious consequences. Snoring while using the drug can make nasal passages worse or possibly cause damage to them, which can result in a range of health issues. A sore and itchy nose could be the result of a malformation in the septum.
Inhaling chemicals through the nose might potentially cause damage to the nasal passages. Those who are addicted to snorting gabapentin may bleed from the nose and cause damage to the cilia, develop infections, as well as have trouble breathing as well as suffocate due to the compounded nasal obstruction or nasal deformity.
Long-term users of gabapentin also run the risk of experiencing a wide variety of diseases and health issues in the future. An excessive amount of insufflation might lead to breathing problems, seizures, psychotic episodes, heart arrhythmia, high blood pressure, and more.
The Signs and Symptoms of Prescription Drug Addiction
The signs and symptoms of prescription drug addiction can be broken down into two categories: general and specific. It is possible that someone who sniffs gabapentin and has numerous signs of dependence is addicted to the chemical.
Perhaps someone you know could be making multiple trips to a variety of medical professionals in order to acquire additional medication. There might also be instances wherein the person is unable to discontinue the use of the medication despite building up a tolerance to its effects, as well as leaving traces of crushed drugs in their homes and in bathrooms. You must also watch out for their struggle with withdrawal symptoms, impulsiveness, and racing thoughts.
Possession of drug-using equipment and a reluctance to quit using drugs, despite having difficulties at school, at home, or in the workplace Use persists despite the fact that it poses a threat to one’s mental health.
Abuse of gabapentin over a prolonged period of time can result in addiction, and the practice of snorting pharmaceuticals may enhance the risk of developing an addiction beyond gabapentin. Remember that when human beings develop an addiction, they become persistent even if it affects them mentally and physically. As such, they need careful intervention to help them overcome such struggles.